Alert archive / Arkansas / Flash Flood Warnings in 2001
Flash Flood Warning 23, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Dec 17, 2001, 1:13 AM CST for Lauderdale County, Shelby County, Tipton County, Tennessee; 8 counties in Arkansas; 5 counties in Mississippi. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 17, 2001, 1:13 AM CST (07:13 UTC)
- Expired
- Dec 17, 2001, 7:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Memphis, TN
- Area
- Whole counties
Counties Craighead County, AR, Crittenden County, AR, Cross County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, St. Francis County, AR, Coahoma County, MS, DeSoto County, MS, Quitman County, MS, Tate County, MS, Tunica County, MS, Lauderdale County, TN, Shelby County, TN, Tipton County, TN
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 7.2 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 427 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 335 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMEG 170721 FFWMEM ARC031-035-037-077-093-107-111-123-MSC027-033-119-137-143-TNC097-157- 167-171300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 113 AM CST MON DEC 17 2001 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLASH FLOOD WARNING FOR... CRAIGHEAD COUNTY IN EASTERN ARKANSAS CRITTENDEN COUNTY IN EASTERN ARKANSAS CROSS COUNTY IN EASTERN ARKANSAS LEE COUNTY IN EASTERN ARKANSAS MISSISSIPPI COUNTY IN EASTERN ARKANSAS PHILLIPS COUNTY IN EASTERN ARKANSAS POINSETT COUNTY IN EASTERN ARKANSAS ST. FRANCIS COUNTY IN EASTERN ARKANSAS COAHOMA COUNTY IN NORTHWEST MISSISSIPPI DESOTO COUNTY IN NORTHWEST MISSISSIPPI QUITMAN COUNTY IN NORTHWEST MISSISSIPPI TATE COUNTY IN NORTHWEST MISSISSIPPI TUNICA COUNTY IN NORTHWEST MISSISSIPPI LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE SHELBY COUNTY IN SOUTHWEST TENNESSEE TIPTON COUNTY IN SOUTHWEST TENNESSEE * UNTIL 700 AM CST. * AT 110 AM CST...WEATHER RADAR INDICATED HEAVY RAIN OVER MUCH OF NORTHEAST ARKANSAS MOVING SLOWLY EASTWARD INTO NORTHWEST MISSISSIPPI AND WEST TENNESSEE. RAINFALL AMOUNTS HAVE EXCEEDED AN INCH AN HOUR OVER NORTHEAST ARKANSAS BETWEEN BLYTHVILLE AND STUTGART. AMOUNTS OF 3 TO 5 INCHES HAVE FALLEN OVER NORTHEAST ARKANSAS DURING SATURDAY EVENING. WITH THE GROUND SATURATED AND RIVER AND STREAM LEVELS HIGH...ANY ADDITIONAL RAINFALL WILL HAVE THE POTENTIAL TO CAUSE FLASH FLOODING. * CITIES AFFECTED THROUGH 715 AM CST INCLUDE... WHITEHAVEN...SOUTHWEST MEMPHIS...SOUTHEAST MEMPHIS...RIPLEY... MUNFORD...MILLINGTON...LAKELAND...HALLS...GERMANTOWN...FULTON...FT PILLOW...FRAYSER...ELLENDALE...EDITH...EADS .A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. MOVE TO HIGHER GROUND IMMEDIATELY. DO NOT ATTEMPT TO CROSS FLOODED ROADWAYS. .BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED... ACT QUICKLY. .DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
1 follow-up statement
000 WGUS74 KMEG 171103 FFSMEM ARC031-035-037-077-093-107-111-123-MSC027-033-119-137-143-TNC097-157- 167-171200- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 500 AM CST MON DEC 17 2001 ...THE FLASH FLOOD WARNING FOR MISSISSIPPI...CRAIGHEAD...POINSETT... CROSS...CRITTENDEN...ST. FRANCIS...LEE...PHILLIPS...DESOTO... TUNICA...TATE...COAHOMA...QUITMAN...LAUDERDALE...SHELBY AND TIPTON COUNTIES HAS BEEN CANCELED... AT 457 AM CST...WEATHER RADAR INDICATED THAT THE HEAVY RAINFALL WAS DECREASING AND MOVING OUT OF THE AREA. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT OF FLASH FLOODING HAS ENDED. THUS...THE FLASH FLOOD WARNING HAS BEEN CANCELED. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Dec 16, 9:00 PM CST, 4 hours 13 minutes earlier.
Area forecast discussion, Dec 16, 9:00 PM CST, 4 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 900 PM CST SUN DEC 16 2001 CURRENT SFC ANALYSIS SHOWING SLOWLY DEEPENING LOW CENTERED NEAR THE ARKLATEX WITH A WARM FRONT EXTENDING NEWD ALONG THE MS RIVER INTO WRN KY. MOST PRECIP THIS EVENING HAS BEEN CONFINED TO THE NORTH SIDE OF THE FRONT WITH JUST SOME SCT SHRAS IN THE WARM SECTOR. LATEST RADAR IMAGERY SHOWING LARGE PRECIP SHIELD COVERING MUCH OF AR AND NWRN LA STARTING TO SHOW SOME EWD PROGRESSION NOW THAT SFC LOW IS LIFTING NEWD A BIT QUICKER. SQUALL LINE EVEN TRYING TO DEVELOP ALONG PRE FRONTAL TROF OVER WRN LA. PRECIP WILL LIKELY MOVE BACK INTO THE MEM AREA AROUND MIDNIGHT WITH HEAVIEST RAIN AND EMBEDDED THUNDER OCCURRING ACROSS WEST TN AND NW MS BETWEEN 06 AND 12Z. GREATEST SFC PRESSURE FALLS OVER S CENTRAL AR INTO NE AR INDICATING SFC LOW SHOULD TRACK BETWEEN MEM AND JBR WITH FRONT ON MEM DOORSTEP BY 12Z. LIGHTER RAINS CAN THEN BE EXPECTED AFTER FRONT PASSES AS UPPER TROF CROSSES AREA. CURRENT FCST IN PRETTY GOOD SHAPE ALTHOUGH WILL NEED TO ADJUST SOME TEMPS UPWARD A LITTLE IN WARM SECTOR. NO CHANGES PLANNED TO CURRENT FFA BUT WILL ISSUE A FOLLOW UP EMPHASIZING HEAVIEST RAIN TIMING OVERNIGHT. .MEG...FLOOD WATCH NW 2/3RDS OF CWA TNT. MZ
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 9:53 PM CST | Flash Flood Warning | MEG | Clay, Greene, Lawrence, Randolph | 6 hr |
Nearby
Flash Flood Warnings in Arkansas, 2001Flash Flood Warnings in Mississippi, 2001Flash Flood Warnings in Tennessee, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.